Alert archive / Washington / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 10, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 21, 2005, 7:36 PM PDT for 4 counties in Washington. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2005, 7:36 PM PDT (02:36 UTC)
- Expired
- Jun 21, 2005, 8:30 PM PDT
- In force
- 54 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Adams County, WA, Lincoln County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 37 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 8:25 PM PDT | TSTM WND GST 56 | Cheney, WA | TURNBULL RAWS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 3062 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 220240 SVROTX WAC001-043-063-075-220330- /O.NEW.KOTX.SV.W.0010.050622T0236Z-050622T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 736 PM PDT TUE JUN 21 2005 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ADAMS COUNTY IN EAST CENTRAL WASHINGTON SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON SOUTHERN SPOKANE COUNTY IN EASTERN WASHINGTON THIS INCLUDES THE CITIES OF...SPOKANE...CHENEY NORTHERN WHITMAN COUNTY IN EASTERN WASHINGTON * UNTIL 830 PM PDT * AT 724 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THHIS GUST FRONT WAS LOCATED ALONG A LINE EXTENDING FROM 36 MILES SOUTHWEST OF CHENEY TO 41 MILES SOUTH OF CHENEY...AND MOVING NORTHEAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... TYLER AND ROSALIA BY 750 PM PDT CHENEY BY 820 PM PDT SPOKANE BY 850 PM PDT WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 4727 11837 4689 11728 4759 11706 4781 11784 $$ TL
1 follow-up statement
000
WWUS56 KOTX 220256 RRA
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
756 PM PDT TUE JUN 21 2005
WAC001-220306-
/O.CAN.KOTX.SV.W.0010.000000T0000Z-050622T0330Z/
ADAMS WA-
756 PM PDT TUE JUN 21 2005
...THE SEVERE THUNDERSTORM WARNING FOR ADAMS COUNTY IS CANCELLED...
LAT...LON 4767 11706 4705 11727 4718 11791 4720 11795
4727 11797 4727 11830 4728 11834 4778 11817
$$
WAC043-063-075-220330-
/O.CON.KOTX.SV.W.0010.000000T0000Z-050622T0330Z/
WHITMAN WA-SPOKANE WA-LINCOLN WA-
756 PM PDT TUE JUN 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM PDT FOR
EASTERN LINCOLN...SOUTHERN SPOKANE AND NORTH CENTRAL WHITMAN
COUNTIES...
AT 748 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF HARRINGTON TO
ROSALIA...OR ALONG A LINE EXTENDING FROM 28 MILES WEST OF CHENEY TO
21 MILES SOUTHEAST OF CHENEY...MOVING NORTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROCKFORD AND CHENEY BY 805 PM PDT
VALLEYFORD...MEDICAL LAKE...MARSHALL AND LAKES BY 810 PM PDT
REARDAN...MICA...FAIRCHILD AFB AND DEEP CREEK BY 815 PM PDT
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 4767 11706 4705 11727 4718 11791 4720 11795
4727 11797 4727 11830 4728 11834 4778 11817
$$
TLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:40 PM PDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 21, 5:40 PM PDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 540 PM PDT TUE JUN 21 2005 .SYNOPSIS...THE LOW OFF THE NORTHERN CALIFORNIA COAST WILL CONTINUE TO MOVE NORTHEAST THIS EVENING AND EXIT THE REGION BY WEDNESDAY EVENING. THERE WILL BE THUNDERSTORMS WITH THE COLD FRONT THIS AFTERNOON AND EVENING WITH THE POSSIBILITY OF SMALL HAIL AND GUSTY WINDS. COOLER AND UNSETTLED WEATHER CAN BE EXPECTED FOR THE REMAINDER OF THIS WEEK. && .DISCUSSION... UPDATE...MADE A QUICK UPDATE TO ADD BLOWING DUST TO THE PALOUSE AND BASIN ZONES. HIGH BASED THUNDERSTORMS ARE DRIFTING NORTH AND PRODUCING GUSTY WINDS WITH LITTLE RAIN. TONIGHT THROUGH FRIDAY...UPPER LEVEL LOW JUST OFF THE NORTHERN CALIFORNIA COAST IS FINALLY SHOWING SIGNS OF MOVING NORTHEAST TOWARD OUR REGION THIS AFTERNOON IN RESPONSE OF A STRONG NEGATIVELY TILTED WAVE ROTATING AROUND THE LOW. WAVE HAS AN ASSOCIATED JET STREAK MOVING INTO OREGON CURRENTLY. THIS JET IS EVIDENT IN THE LATEST WATER VAPOR IMAGERY WITH ALSO SOME EXCELLENT DIFLUENCE ALOFT. CURRENT MODEL SOUNDING FOR OUR AREA HAVE US CAPPED WITH ABOUT 60 TO 100 J/KG PREVENTING ANY PREMATURE CONVECTION BEFORE THE WAVE LIFTS THIS LID AND FIRES OFF CONVECTION ACROSS THE SOUTHERN AND WESTERN PORTIONS. MODEL SOUNDINGS ALSO HAVE AROUND 1500 J/KG WITH THE TEMPERATURES IN THE LOW 90S AND DEWPOINTS IN THE LOWER 50S. ALL OF THESE INGREDIENTS POINT TO SOME STORMS HAVING HAIL AND GUSTY STRONG WINDS WITH THE OUTFLOW. CONVECTION WILL MOVE NORTH AND EAST WITH THE WAVE LATER ON BEFORE DISSIPATING AFTER 06Z TONIGHT. SURFACE COLD FRONT WILL MARCH ACROSS THE DISTRICT BETWEEN 00Z AND 04Z BRINGING LOW LEVEL COLD ADVECTION AND BREEZY CONDITIONS. WE WILL REMAIN IN THE TROF AFTER THE WAVE MOVES INTO MONTANA BY WEDNESDAY EVENING...KEEPING US SHOWERY AND COOL INTO FRIDAY. FRIDAY NIGHT THROUGH TUESDAY...LONGWAVE PATTERN EVOLUTION SHOWS A GRADUAL TRANSITION TO MORE OF A RESOLVED LONGWAVE TROF OVER THIS PERIOD WITH AN AXIS CENTERED OVER THE WASHINGTON COAST EXTENDING UPWARD THRU BRITISH COLUMBIA. THIS MAKES SENSE GIVEN HOW THE SOUTHERN BRANCH OF FLOW OFF THE PACIFIC OPENS UP WHAT IS LEFT OF A STALLED OFFSHORE CLOSED LOW/TROF AND PUTS IT IN PHASE WITH THE NORTHERN BRANCH OVER THE WEEKEND. ONE WOULD EXPECT SHORTWAVES TO BE BETTER RESOLVED AND MORE ENHANCED TRAVELING THROUGH A LONGWAVE TROF OUR OUR REGION FOR THIS TIME PERIOD. THEREFORE WILL CONTINUE THE PREVIOUS FORECAST CALLING FOR UNSETTLED CONDITIONS THRU THIS PERIOD AND FORECAST HIGH TEMPERATURES ON THE COOL SIDE OF NORMAL FOR THIS TIME OF YEAR. && .AVIATION...A COLD FRONT WILL PUSHING ACROSS ERN WA AND N IDAHO THIS EVENING WITH A CHANCE OF HIGH BASED CONVECTION WITH POSSIBLE GUSTS 40-45 MPH WITH THE THUNDERSTORMS. BEHIND THE FRONT THE WINDS WILL SHIFT TO WESTERLY WITH STRONG GUSTS AT TIMES TO 35 MPH. CONDITIONS ARE EXPECTED TO REMAIN VFR THROUGH THE PERIOD. RFOX && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 58 77 49 78 48 81 / 30 20 20 10 10 10 COEUR DALENE 57 77 48 78 47 81 / 30 20 20 20 10 20 PULLMAN 54 76 45 74 44 78 / 30 20 20 10 10 10 LEWISTON 61 83 53 83 52 87 / 30 20 20 20 10 10 COLVILLE 53 78 45 79 45 84 / 30 20 20 30 10 20 SANDPOINT 55 77 47 78 46 81 / 30 20 20 30 10 20 KELLOGG 56 77 48 79 46 84 / 30 20 20 30 10 20 MOSES LAKE 62 82 51 82 50 86 / 30 20 10 10 0 10 WENATCHEE 64 79 54 82 54 84 / 30 20 20 10 0 10 OMAK 61 79 48 83 49 87 / 30 20 20 10 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jun 21, 9:28 AM PDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 928 AM PDT TUE JUN 21 2005 IDZ001>004-026-027-WAZ031>038-041>044-221330- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 928 AM PDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY A STRONG COLD FRONT IS EXPECTED TO PUSH INTO THE INLAND NORTHWEST LATER THIS AFTERNOON AND EVENING. THIS FRONT IS EXPECTED TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE STRONG TO SEVERE. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE WIND GUSTS IN EXCESS OF 50 MPH. THERE IS ALSO A SMALL RISK OF HAIL AS LARGE AS ONE INCH. IN ADDITION...STRONG GUSTY WINDS ARE ANTICIPATED BEHIND THE PASSAGE OF THE COLD FRONT. AROUND 4 PM...SOUTHWEST TO WEST WINDS OF 20 TO 25 MPH WITH LOCAL GUSTS TO 40 MPH WILL BE POSSIBLE FROM THE WESTERN PORTIONS OF THE COLUMBIA BASIN AND NEAR WENATCHEE. THESE WINDS WILL SPREAD ACROSS EASTERN PORTIONS OF THE COLUMBIA BASIN AND INTO THE SPOKANE AREA AND PALOUSE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 21, 7:20 PM PDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
720 PM PDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND GST 5 W SPOKANE 47.67N 117.52W
06/21/2005 77 MPH SPOKANE WA ASOS
MEASURED WINDS AT GEIGER AIRPORT 62MPH SUSTAINED GUSTING
TO 77 MPH.
0625 PM TSTM WND DMG AIRWAY HEIGHTS 47.64N 117.58W
06/21/2005 SPOKANE WA NWS EMPLOYEE
ROOF PARTIALLY TORN OFF OF BUILDING
0628 PM TSTM WND DMG AIRWAY HEIGHTS 47.64N 117.58W
06/21/2005 SPOKANE WA TRAINED SPOTTER
BUILDING UNDER CONSTRUCTION BLOWN DOWN
0628 PM NON-TSTM WND DMG AIRWAY HEIGHTS 47.64N 117.58W
06/21/2005 SPOKANE WA NWS EMPLOYEE
MULTIPLE TREES DOWN ON HAYFORD ROAD.
&&
MFUGAZZILocal storm report, Jun 21, 7:32 PM PDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
732 PM PDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND GST 5 W SPOKANE 47.67N 117.52W
06/21/2005 77 MPH SPOKANE WA ASOS
MEASURED WINDS AT GEIGER AIRPORT 62MPH SUSTAINED GUSTING
TO 77 MPH.
0624 PM TSTM WND DMG 2 W AIRWAY HEIGHTS 47.64N 117.63W
06/21/2005 SPOKANE WA OTHER FEDERAL
NUMEROUS TREES DOWN ON FAIRCHILD AFB
0624 PM TSTM WND DMG 2 W AIRWAY HEIGHTS 47.64N 117.63W
06/21/2005 SPOKANE WA OTHER FEDERAL
ROOF TORN OFF OF HANGAR AT FAIRCHILD AFB...ANOTHER HANGAR
DAMAGED.
0625 PM TSTM WND DMG AIRWAY HEIGHTS 47.64N 117.58W
06/21/2005 SPOKANE WA NWS EMPLOYEE
ROOF PARTIALLY TORN OFF OF BUILDING
0628 PM TSTM WND DMG AIRWAY HEIGHTS 47.64N 117.58W
06/21/2005 SPOKANE WA TRAINED SPOTTER
BUILDING UNDER CONSTRUCTION BLOWN DOWN
0628 PM NON-TSTM WND DMG AIRWAY HEIGHTS 47.64N 117.58W
06/21/2005 SPOKANE WA NWS EMPLOYEE
MULTIPLE TREES DOWN ON HAYFORD ROAD.
0628 PM TSTM WND GST 3 N AIRWAY HEIGHTS 47.69N 117.58W
06/21/2005 58 MPH SPOKANE WA TRAINED SPOTTER
MEASURED 58 MPH GUST AT SPOKANE NWS OFFICE.
&&
MFUGAZZIThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:21 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 57 min |
| Jun 21, 6:19 PM PDT | Severe Thunderstorm Warning | OTX | Spokane | 26 min |
| Jun 21, 6:39 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Spokane, Stevens | 66 min |
| Jun 21, 7:27 PM PDT | Severe Thunderstorm Warning | OTX | Ferry | 33 min |
| Jun 21, 8:20 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln, Pend Oreille, Spokane, Stevens | 47 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.